Alert archive / West Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 36, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 30, 2000, 5:52 PM EDT for Boone County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2000, 5:52 PM EDT (21:52 UTC)
- Expired
- Jul 30, 2000, 8:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Boone County, WV
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRLX 302153
FFWRLX
WVC005-310045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
552 PM EDT SUN JUL 30 2000
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOONE COUNTY IN WEST VIRGINIA...
* UNTIL 845 PM EDT...
* AT 550 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED
THUNDERSTORMS WERE MOVING REPEATEDLY OVER BOONE COUNTY.
RADAR ESTIMATES THAT SOME PORTIONS OF BOONE COUNTY HAVE
RECEIVED OVER ONE AND ONE HALF INCHES OF RAIN IN AN HOUR.
.
<<CALL TO ACTION>> DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3778 8157 3795 8157 3803 8147 3811 8153
3818 8165 3822 8165 3823 8172 3814 8193
3805 8196 3803 8189 3797 8195 3794 8179
3785 8174 3783 8164What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 3:59 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 30, 3:59 PM EDT, 1 hour 53 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-310830- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 359 PM EDT SUN JUL 30 2000 PERSISTENCE FORECAST RULES FOR THE NEXT FEW DAYS. WILL GRADUALLY SLACK OFF ON THE POPS INTO THE MIDDLE OF THE WEEK AS UPPER LEVEL SYSTEM DISSIPATES TO THE WEST. WILL GO PERSISTENCE WITH TEMPERATURES THE NEXT 36 HOURS AND A BIT WARMER ON TUESDAY. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END / BELK
In the hours before
Special weather statement, Jul 30, 5:41 PM EDT, 11 minutes before
WVZ006-013-014-302200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 541 PM EDT SUN JUL 30 2000 ...LOCALLY HEAVY RAINS FALLING ONCE AGAIN... AT 538 PM...WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL THUNDERSTORM PRODUCING RAINFALL AT A RATE OF ONE HALF TO THREE QUARTERS OF AN INCH PER HOUR. THIS STORM WAS MOVING OVER AN AREA THAT RECEIVED LOCALLY HEAVY RAINS OF ONE AND ONE HALF TO TWO INCHES SATURDAY NIGHT. STRONG RISES ON THE SMALLER STREAMS AND CREEKS IS EXPECTED AS WELL AS POOR DRAINAGE NUISANCE FLOODING. THE COMMUNITIES MOST LIKELY TO BE AFFECTED BY THIS THUNDERSTORM WILL BE THOSE FROM HAMLIN...TO CULLODEN...TO ELEANOR. STAY TUNWED TO LOCAL MEDIA...WEATHER RADIO OR THE INTERNET FOR FURTHER UPDATES REGARDING THIS STORM. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. .END/BELK
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:44 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 16 min |
| Jul 29, 8:58 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln | 47 min |
| Jul 29, 9:33 PM EDT | Severe Thunderstorm Warning | RLX | Boone | 27 min |
| Jul 29, 9:45 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln | 30 min |
| Jul 29, 9:54 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 51 min |
| Jul 29, 10:46 PM EDT | Flash Flood Warning | RLX | Cabell, Lincoln, Putnam | 3 hr |
| Jul 29, 10:58 PM EDT | Flash Flood Warning | RLX | Jackson | 3 hr |
| Jul 30, 4:09 PM EDT | Flash Flood Warning | RLX | Webster | 3 hr |
| Jul 30, 4:31 PM EDT | Flash Flood Warning | RLX | Randolph | 3 hr |
| Jul 30, 5:15 PM EDT | Flash Flood Warning | RLX | Kanawha | 3 hr |
| Jul 30, 5:49 PM EDT | Flash Flood Warning | RLX | Logan | 3 hr |
| Jul 30, 6:05 PM EDT | Flash Flood Warning | RLX | Braxton | 3 hr |
| Jul 30, 6:12 PM EDT | Flash Flood Warning | RLX | Raleigh, Wyoming | 3 hr |
| Jul 30, 6:27 PM EDT | Flash Flood Warning | RLX | Kanawha, Roane | 3 hr |
| Jul 30, 7:03 PM EDT | Flash Flood Warning | RLX | McDowell | 3 hr |
| Jul 30, 7:12 PM EDT | Flash Flood Warning | RLX | Harrison | 4 hr |
Nearby
Flash Flood Warnings in West Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.